Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 36, NWS Austin/San Antonio, TX

March 17, 2023Dimmit County, Maverick County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 17, 2023, 1:01 AM CDT for Dimmit County, Maverick County, Zavala County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2023, 1:01 AM CDT (06:01 UTC)
Expired
Mar 17, 2023, 2:00 AM CDT
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dimmit County, TX, Maverick County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 93 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 1:17 AM CDTHAIL 0.7Carrizo Springs, TXPEA TO DIME SIZE HAIL IN PILED ON GROUND IN CARRIZO SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2023-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2023-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

275 
WUUS54 KEWX 170601
SVREWX
TXC127-323-507-170700-
/O.NEW.KEWX.SV.W.0036.230317T0601Z-230317T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
101 AM CDT Fri Mar 17 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Maverick County in south central Texas...
  Dimmit County in south central Texas...
  Southwestern Zavala County in south central Texas...

* Until 200 AM CDT.

* At 101 AM CDT, severe thunderstorms were located along a line
  extending from 17 miles west of Las Colonias to Cometa to 6 miles
  west of Carrizo Springs to 13 miles north of Chupadera Ranch
  Airport, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Crystal City, Carrizo Springs, Big Wells, Asherton, Chula
  Vista-River Spur, Las Colonias, Winter Haven, Cometa, Brundage,
  Carrizo Hill, Loma Vista, Gilson Groves, Catarina, Las Vegas and
  Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2838 10034 2855 10017 2868 10013 2886 10026
      2877 9960 2858 9947 2840 9944 2820 9962
      2820 9966
TIME...MOT...LOC 0601Z 287DEG 26KT 2882 10010 2869 10000 2855 9997
2839 10011

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
5 follow-up statements
493 
WWUS54 KEWX 170617
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
117 AM CDT Fri Mar 17 2023

TXC127-323-507-170700-
/O.CON.KEWX.SV.W.0036.000000T0000Z-230317T0700Z/
Maverick TX-Dimmit TX-Zavala TX-
117 AM CDT Fri Mar 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EAST CENTRAL MAVERICK...DIMMIT AND SOUTHWESTERN ZAVALA
COUNTIES...

At 117 AM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Cometa to near Winter Haven to
Carrizo Springs to 12 miles northeast of Chupadera Ranch Airport,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, Asherton, Chula Vista-River
Spur, Las Colonias, Winter Haven, Cometa, Brundage, Carrizo Hill,
Loma Vista, Gilson Groves, Catarina and Las Vegas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2844 10024 2856 10010 2872 10003 2883 10011
      2877 9960 2858 9947 2840 9944 2820 9962
      2820 9966
TIME...MOT...LOC 0617Z 287DEG 26KT 2879 9998 2866 9988 2852 9985 2836
9999

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
804 
WWUS54 KEWX 170626
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
126 AM CDT Fri Mar 17 2023

TXC323-170635-
/O.CAN.KEWX.SV.W.0036.000000T0000Z-230317T0700Z/
Maverick TX-
126 AM CDT Fri Mar 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MAVERICK COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.

LAT...LON 2845 10006 2854 9996 2871 9996 2882 10004
      2877 9960 2858 9947 2840 9944 2823 9959
      2823 9966
TIME...MOT...LOC 0625Z 286DEG 26KT 2878 9993 2865 9983 2851 9980 2837
9993

$$

TXC127-507-170700-
/O.CON.KEWX.SV.W.0036.000000T0000Z-230317T0700Z/
Dimmit TX-Zavala TX-
126 AM CDT Fri Mar 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL DIMMIT AND SOUTHWESTERN ZAVALA COUNTIES...

At 125 AM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Las Colonias to Chula Vista-River
Spur to Carrizo Hill to 11 miles south of Carrizo Springs, moving
east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, Asherton, Las Colonias,
Winter Haven, Chula Vista-River Spur, Brundage, Carrizo Hill, Loma
Vista, Catarina and Las Vegas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2845 10006 2854 9996 2871 9996 2882 10004
      2877 9960 2858 9947 2840 9944 2823 9959
      2823 9966
TIME...MOT...LOC 0625Z 286DEG 26KT 2878 9993 2865 9983 2851 9980 2837
9993

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
208 
WWUS54 KEWX 170639
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
139 AM CDT Fri Mar 17 2023

TXC127-507-170700-
/O.CON.KEWX.SV.W.0036.000000T0000Z-230317T0700Z/
Dimmit TX-Zavala TX-
139 AM CDT Fri Mar 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN DIMMIT AND SOUTH CENTRAL ZAVALA COUNTIES...

At 139 AM CDT, severe thunderstorms were located along a line
extending from near Las Colonias to near Brundage to near Asherton to
7 miles northwest of Gilson Groves, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, Asherton, Las Colonias,
Winter Haven, Chula Vista-River Spur, Brundage, Carrizo Hill, Las
Vegas and Catarina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2851 9993 2859 9990 2868 9988 2877 9993
      2875 9959 2860 9949 2840 9944 2832 9952
      2838 9966
TIME...MOT...LOC 0639Z 287DEG 26KT 2876 9984 2863 9974 2849 9971 2835
9984

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
085 
WWUS54 KEWX 170651
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
151 AM CDT Fri Mar 17 2023

TXC127-507-170700-
/O.CON.KEWX.SV.W.0036.000000T0000Z-230317T0700Z/
Dimmit TX-Zavala TX-
151 AM CDT Fri Mar 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN DIMMIT AND SOUTH CENTRAL ZAVALA COUNTIES...

At 151 AM CDT, severe thunderstorms were located along a line
extending from near Las Colonias to Brundage to 7 miles southwest of
Big Wells to near Gilson Groves, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Big Wells, Brundage, Las Vegas and Catarina. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 2846 9959 2854 9967 2865 9977 2876 9979
      2875 9959 2860 9949 2840 9944 2832 9952
      2836 9961
TIME...MOT...LOC 0651Z 287DEG 26KT 2874 9976 2861 9966 2847 9963 2833
9976

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

QUIGLEY
846 
WWUS54 KEWX 170702
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
202 AM CDT Fri Mar 17 2023

TXC127-507-170711-
/O.EXP.KEWX.SV.W.0036.000000T0000Z-230317T0700Z/
Dimmit TX-Zavala TX-
202 AM CDT Fri Mar 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIMMIT AND SOUTH
CENTRAL ZAVALA COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 2846 9959 2854 9967 2865 9977 2876 9979
      2875 9959 2860 9949 2840 9944 2832 9952
      2836 9961
TIME...MOT...LOC 0701Z 287DEG 26KT 2872 9970 2859 9960 2845 9957 2831
9970

$$

QUIGLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 12:12 AM CDT, 49 minutes earlier.

Area forecast discussion, Mar 17, 12:12 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1212 AM CDT Fri Mar 17 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 225 PM CDT Thu Mar 16 2023

Cloudy conditions with breezy southerly flow continues this
afternoon. The large area of light rain and drizzle will continue to
shift east through the remainder of the day as the low-level lift
responsible for the activity also shifts east. Temperatures are
currently in the 70s and low 80s for most locations and should top
out later this afternoon in the 80s for much of the area. All eyes
will point to the northwest this evening as a cold front advances
southward. This front is expected to enter the northern counties
around 9-10 PM. There should be a broken line of showers and storms
along this boundary as it advances south through the CWA overnight.
CAPE values near 1500-2000 J/kg and adequate shear should support
the threat of strong to severe storms with this activity. The latest
Day 1 Outlook from The Storm Prediction Center continues with the
slight risk for most of the area and this is very reasonable. The
main threat with any activity will be straight-line winds and large
hail. Can't completely rule out an isolated tornado, but with the
low-level jet shifting east, weak westerly winds at 850 will limit
the threat when the front arrives. Scattered post-frontal rainfall
will likely continue through the night before ending around sunrise
tomorrow. The main issue behind the front will be strong northerly
winds. Sustained speeds will be near 20-30 mph with higher gusts and
a Wind Advisory has been issued.

Behind the front on Friday, temperatures will be much cooler with
highs in the 50s to near 60. Another weak disturbance will bring a
decent coverage of mid-level lift to the area. High-res models
continue to show a large area of precipitation developing in the mid-
levels from this lift. Forecast soundings initially show dry air in
the low-levels with large surface dewpoint depressions. However with
cold air aloft, the precipitation will develop as snow and remain
snow as it falls towards the surface until it encounters warmer air.
Expect melting to rain to occur initially over the entire are, but
with the large dewpoint depressions, wetbulb temperatures will
likely be in the middle 30s for much of the Hill Country. If the
precipitation is heavy enough, moistening of the dry layer can be
expected and temperatures would theoretically fall to these wetbulb
temperatures or perhaps a degree or two colder with dynamical
cooling. Will expand the mention of the rain/snow mix Friday night
to be near the 36 degree wetbulb temperature of the GFS. Erring on
the side of the caution as the HRRR/NSSL WRF are a bit colder. This
places the rain snow mix west of a line from northern Val Verde
County eastward into Bandera County, Kendall County, and Llano
County. With temperatures likely remaining above freezing, not
expecting many issues other than some temporary minor accumulations
possible on elevated/grassy surfaces. No products are needed for
this at this time.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 225 PM CDT Thu Mar 16 2023

Precipitation will be ongoing at the start of the long term period.
Temperature profiles suggest a rain and snow mix over the western
Hill Country and southern Edwards Plateau. We still don't expect any
significant impacts with only minor accumulations possible on
elevated/grassy surfaces. The upper level pattern will be a broad
trough over the southern part of the country during the weekend and
early next week. A number of shortwave troughs will move through this
pattern keeping our weather unsettled. Saturday and Sunday there will
be a good chance for rain over the Rio Grande Plains with lower
chances to the east. Low rain chances will continue through Tuesday.
Tuesday night the low level flow will turn back to the southeast
bringing a warm, moist airmass. Isentropic lift in this flow regime
will produce low chances for rain over the eastern half of the CWA.

&&

.AVIATION...
(06Z TAFS)
Issued at 1145 PM CDT Thu Mar 16 2023

Cold front diving southwards across south central Texas with showers
and isolated thunderstorms to start off the 06z TAF cycle. This front
has already gone through KAUS, KSAT, and KDRT. This front should
clear KSSF at or just before 06z. Over-running showers behind the
front are expected to persist through 09z for most terminals with
KAUS having the potential to be the first terminal to see an end to
precip just after 09z. KSAT, KDRT, and KSSF will have to wait until
closer to 12z before seeing some reprieve from precip chances.
Outside of precip concerns, a window of prolonged 30 to 39kt wind
gusts post frontal will be possible through 15z Friday before the
surface pressure gradient weakens sufficiently to allow winds to
drop back below 15kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              43  57  40  56 /  80  40  20  20
Austin Bergstrom Intl Airport  41  56  39  55 /  80  40  20  20
New Braunfels Muni Airport     44  58  39  53 /  90  40  30  40
Burnet Muni Airport            40  55  38  55 /  50  20  10  10
Del Rio Intl Airport           49  61  41  49 /  70  20  70  70
Georgetown Muni Airport        40  56  39  55 /  70  40  10  10
Hondo Muni Airport             45  58  37  50 /  70  30  50  50
San Marcos Muni Airport        43  56  39  53 /  90  40  30  30
La Grange - Fayette Regional   43  54  41  53 /  90  50  20  20
San Antonio Intl Airport       44  58  40  52 /  80  30  40  50
Stinson Muni Airport           46  58  40  52 /  80  40  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon CDT Friday for Atascosa-Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards-Fayette-
Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney-
Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson-
Wilson-Zavala.

&&

Short-Term...29
Long-Term...05
Aviation...CM
Hazardous weather outlook, Mar 16, 2:50 PM CDT, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
250 PM CDT Thu Mar 16 2023

TXZ171>173-183>194-202>209-217>225-228-172000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
250 PM CDT Thu Mar 16 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Periods of showers and thunderstorms are expected today through
tonight as a dryline and cold front move across our area. Severe
storms are possible across all of South Central Texas, including
the Edwards Plateau, Hill Country, I-35 corridor, Rio Grande and
Coastal Plains. The primary threats will be large hail and
isolated damaging wind gusts this afternoon, then damaging wind
gusts and isolated large hail this evening into tonight. Cannot
rule out an isolated tornado or two. Heavy downpours can also be
expected with the stronger storms.

Strong northerly winds will surge in behind the cold front later
this evening through Friday morning. Sustained winds of 20 to 30
mph and gusts of 35 to 50 mph are expected. A Wind Advisory is in
effect for tonight for most of South-Central Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong northerly winds will linger Friday morning. Sustained
winds of 20 to 30 MPH and gusts of 35 to 45 mph are expected. A Wind
Advisory is in effect for tonight for most of South-Central
Texas through noon Friday.

A rain/snow mix is possible in the Hill Country Friday night and
Saturday morning. Minor accumulations on grassy surfaces are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Mar 16, 11:23 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1123 PM CDT Thu Mar 16 2023

TXZ209-170500-
Fayette TX-
1123 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of northeastern Fayette
County through MIDNIGHT CDT...

At 1122 PM CDT, Doppler radar was tracking a strong thunderstorm over
Round Top, or 13 miles northeast of La Grange, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Grange, Fayetteville, Round Top, Carmine, Rutersville, Warrenton,
Ledbetter, Waldeck, Rabbs Prairie, Ellinger, Walhalla, Willow
Springs, Winedale, Rek Hill, Mullins Prairie and Nechanitz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2979 9672 2987 9695 3016 9679 3014 9677
      3015 9671 3016 9669 3015 9668 3015 9665
      3012 9664 3008 9663 3006 9662 3004 9662
      2996 9657
TIME...MOT...LOC 0422Z 278DEG 32KT 3002 9669

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 16, 11:30 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1130 PM CDT Thu Mar 16 2023

TXZ183-184-202-170515-
Kinney TX-Val Verde TX-Edwards TX-
1130 PM CDT Thu Mar 16 2023

...Strong thunderstorms will impact portions of northwestern Kinney,
southwestern Edwards and east central Val Verde Counties through 1215
AM CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Carta Valley to 15 miles
northeast of Long Point to 13 miles north of Laughlin AFB to 7 miles
north of Amanda. Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3000 10064 2996 10050 2987 10043 2972 10040
      2935 10072 2948 10075 2954 10078 2963 10089
TIME...MOT...LOC 0430Z 216DEG 34KT 2964 10079 2960 10074 2954 10071
2948 10069

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Mar 16, 11:46 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1146 PM CDT Thu Mar 16 2023

TXZ193-207>209-223-170530-
Guadalupe TX-Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-
1146 PM CDT Thu Mar 16 2023

...A strong thunderstorm will impact portions of Caldwell,
northeastern Guadalupe, southwestern Bastrop, northern Gonzales and
southwestern Fayette Counties through 1230 AM CDT...

At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Luling, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Braunfels, Seguin, Lockhart, Gonzales, Luling, Flatonia,
McQueeney, Waelder, Kingsbury, Staples, Muldoon, Fentress, Cistern,
Palmeto State Park, Geronimo, Rosanky, Brownsboro, Delhi, Joliet and
Rockne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2965 9810 3002 9749 2981 9699 2936 9744
TIME...MOT...LOC 0445Z 297DEG 26KT 2970 9764

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 17, 12:00 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1200 AM CDT Fri Mar 17 2023

TXZ217-170545-
Maverick TX-
1200 AM CDT Fri Mar 17 2023

...A strong thunderstorm will impact portions of central Maverick
County through 1245 AM CDT...

At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Radar Base, or 9 miles west of Eagle Pass, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, Chula Vista, Rosita, Siesta Acres, Eidson Road, Fabrica,
Elm Creek, Las Quintas Fronterizas and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2860 10043 2861 10045 2864 10045 2864 10046
      2866 10050 2871 10051 2874 10051 2876 10053
      2880 10053 2883 10055 2883 10058 2884 10058
      2880 10028 2857 10035
TIME...MOT...LOC 0500Z 280DEG 25KT 2876 10064

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Mar 17, 12:36 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1236 AM CDT Fri Mar 17 2023

TXZ204-205-219-220-170615-
Frio TX-Bexar TX-Atascosa TX-Medina TX-
1236 AM CDT Fri Mar 17 2023

...A strong thunderstorm will impact portions of southern Medina,
northern Frio, northwestern Atascosa and southwestern Bexar Counties
through 115 AM CDT...

At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm over
Biry, or near Devine, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Devine, Castroville, Lytle, Somerset, Natalia, Lacoste, North
Pearsall, Moore, Noonan, Dunlay, Pearson, Sea World, Bader, Bluff,
Bigfoot, Biry, Yancey, Frio Town, Von Ormy and Iuka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2886 9934 2905 9942 2923 9941 2947 9870
      2908 9853
TIME...MOT...LOC 0535Z 257DEG 35KT 2918 9901

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Mar 17, 12:46 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1246 AM CDT Fri Mar 17 2023

TXZ217-170615-
Maverick TX-
1246 AM CDT Fri Mar 17 2023

...A strong thunderstorm will impact portions of central Maverick
County through 115 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a strong thunderstorm over
Eagle Pass, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Pass, Chula Vista, Rosita, Las Quintas Fronterizas, Eidson Road
and Fabrica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2860 10043 2861 10045 2864 10045 2864 10046
      2866 10050 2871 10051 2874 10050 2871 10028
      2856 10031
TIME...MOT...LOC 0546Z 276DEG 23KT 2868 10047

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

QUIGLEY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:02 PM CDTSpecial Weather StatementEWXBurnet43 min
Mar 16, 7:29 PM CDTSpecial Weather StatementEWXBurnet46 min
Mar 16, 8:21 PM CDTSpecial Weather StatementEWXWilliamson39 min
Mar 16, 8:31 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson26 min
Mar 16, 8:45 PM CDTSevere Thunderstorm WarningEWXWilliamson47 min
Mar 16, 9:01 PM CDTSpecial Weather StatementEWXWilliamson44 min
Mar 16, 9:10 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis65 min
Mar 16, 9:32 PM CDTSpecial Weather StatementEWXTravis43 min
Mar 16, 9:35 PM CDTSpecial Weather StatementEWXWilliamson40 min
Mar 16, 9:41 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis48 min
Mar 16, 10:16 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee40 min
Mar 16, 10:52 PM CDTSpecial Weather StatementEWXFayette38 min
Mar 16, 11:05 PM CDTSpecial Weather StatementEWXReal40 min
Mar 16, 11:23 PM CDTSpecial Weather StatementEWXFayette37 min
Mar 16, 11:30 PM CDTSpecial Weather StatementEWXKinney45 min
Mar 16, 11:46 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales44 min
Mar 17, 12:00 AM CDTSpecial Weather StatementEWXMaverick45 min
Mar 17, 12:07 AM CDTSevere Thunderstorm WarningEWXMaverick38 min
Mar 17, 12:36 AM CDTSpecial Weather StatementEWXMedina39 min
Mar 17, 12:37 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala38 min
Mar 17, 12:46 AM CDTSpecial Weather StatementEWXMaverick29 min
Mar 17, 1:08 AM CDTTornado WarningEWXDimmit, Zavala23 min
Mar 17, 1:47 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala43 min
Mar 17, 2:18 AM CDTSpecial Weather StatementEWXFrio42 min
Mar 17, 2:27 AM CDTSpecial Weather StatementEWXDimmit63 min
Mar 17, 2:45 AM CDTSpecial Weather StatementEWXAtascosa45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.